Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Charleston, SC

June 11, 20124 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2012, 2:35 PM EDT for 4 counties in South Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 2:35 PM EDT (18:35 UTC)
Expired
Jun 11, 2012, 3:30 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 6 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:14 PM EDTTSTM WND DMG1 Ne Gillisonville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY NEAR STOCK FARM ROAD AND GRAYS HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS52 KCHS 111835
SVRCHS
SCC013-029-049-053-111930-
/O.NEW.KCHS.SV.W.0105.120611T1835Z-120611T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 330 PM EDT

* AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR TARBORO...MOVING NORTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PINELAND...TARBORO...FURMAN...GILLISONVILLE...GRAYS...
  COOSAWHATCHIE...MCPHERSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3290 8110 3270 8076 3244 8114 3257 8129
TIME...MOT...LOC 1835Z 220DEG 20KT 3258 8114

$$
2 follow-up statements
841 
WWUS52 KCHS 111858
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT MON JUN 11 2012

SCC013-029-049-053-111930-
/O.CON.KCHS.SV.W.0105.000000T0000Z-120611T1930Z/
HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
258 PM EDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EXTREME NORTH CENTRAL BEAUFORT...CENTRAL COLLETON...NORTHERN
JASPER AND EASTERN HAMPTON COUNTIES...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GRAYS...MOVING NORTHEAST AT 20
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...FURMAN...
GARNETT...GILLISONVILLE...GRAYS...MCPHERSONVILLE...PINELAND...
ROBERTVILLE...TARBORO...VARNVILLE AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3290 8110 3270 8076 3244 8114 3257 8129
TIME...MOT...LOC 1858Z 221DEG 19KT 3272 8107

$$
405 
WWUS52 KCHS 111921
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT MON JUN 11 2012

SCC013-029-049-053-111931-
/O.EXP.KCHS.SV.W.0105.000000T0000Z-120611T1930Z/
HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
321 PM EDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
BEAUFORT...CENTRAL COLLETON...NORTHERN JASPER AND EASTERN HAMPTON
COUNTIES WILL EXPIRE AT 330 PM EDT...

AT 321 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8110 3270 8076 3244 8114 3257 8129
TIME...MOT...LOC 1921Z 221DEG 19KT 3281 8098

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:06 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 11, 2:06 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT MON JUN 11 2012

.SYNOPSIS...
THE REGION WILL REMAIN POSITIONED BETWEEN HIGH PRESSURE OVER THE
ATLANTIC AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST
INTO TONIGHT. THE TROUGH OF LOW PRESSURE WILL THEN REMAIN IN PLACE
THROUGH WEDNESDAY. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION
FROM THE NORTH AND WEST THURSDAY THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS AND SOME THUNDERSTORMS HAVE MAINLY BEEN
CONFINED TO INTERIOR SECTIONS THUS FAR BUT MORE ACTIVITY IS FIRING
UP ALONG THE GA COAST AND THIS COULD BE THE BEGINNING OF A QLCS
AS THE TWO AREAS POTENTIALLY COMBINE NEAR INTERSTATE 95 AND THEN
PROGRESS EAST TOWARD THE COAST LATER THIS AFTERNOON. EITHER
WAY...MOST AREAS WILL SEE RAIN THROUGH THE AFTERNOON. LATEST
MESOANALYSIS INDICATES PLENTY OF SURFACE- BASED INSTABILITY WITH
SBCAPES OVER 4000 J/KG ACROSS SE GA AND THERE COULD BE JUST ENOUGH
SHEAR TO HELP ORGANIZE THE CONVECTION. SOME OF THE STORMS HAVE BEEN
ROTATING...MAINLY NORTHWEST OF OUR FORECAST AREA TOWARD ORANGEBURG
WHERE 0-1 SRH IS MAXIMIZED. THINK THE MAIN HAZARD THIS AFTERNOON
WILL BE DAMAGING WINDS...ESPECIALLY IF THE QLCS
DEVELOPS...ALTHOUGH HEAVY RAINFALL/LOCALIZED FLOODING AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. A BRIEF/WEAK TORNADO
CANNOT BE RULED OUT EITHER. TEMPERATURES WILL LIKELY PEAK IN THE
MID 80S...ALTHOUGH SOME UPPER 80S ARE POSSIBLE NEAR THE ALTAMAHA
WHERE THERE ARE MORE BREAKS IN THE CLOUDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...DEEP MOISTURE WILL REMAIN IN PLACE AS A SHORT WAVE
TROUGH SHIFTS INTO THE AREA. THERE IS THE POSSIBILITY THAT A QLCS
MAY BE MOVING THROUGH THE AREA EARLY THIS EVENING...BUT REALLY THE
POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL EXIST AT JUST ABOUT
ANY TIME TONIGHT. EXPECT THE COVERAGE OF SHOWERS AND THUNDERSTORMS
TO BE NUMEROUS OR WIDESPREAD MUCH OF THIS EVENING...DIMINISHING TO
MORE SCATTERED IN COVERAGE OVERNIGHT. LOCALLY HEAVY RAINFALL WHICH
COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS
IS EXPECTED. THERE IS ALSO A LOW PROBABILITY OF DAMAGING WINDS IF
ORGANIZED CONVECTION DOES AFFECT THE AREA...MAINLY IN THE EVENING.
OVERCAST SKIES AND A CONTINUED ONSHORE FLOW WILL ONLY ALLOW
TEMPERATURES TO FALL TO LOWS NEAR 70 TONIGHT.

A BROAD UPPER LEVEL TROUGH WILL BE DIRECTLY OVER THE FORECAST AREA
ON TUESDAY WITH AN ASSOCIATED SURFACE TROUGH ACROSS INLAND SC/GA. WE
ARE NOT SEEING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING THROUGH ON
TUESDAY BUT THAT WILL NOT PRECLUDE SUBSTANTIAL COVERAGE OF SHOWERS
AND THUNDERSTORMS. A VERY MUGGY ATMOSPHERE WILL PERSIST WITH
PRECIPITABLE WATER CONTENT REMAINING ABOVE 2 INCHES. LOW-LEVEL
CONVERGENCE ALONG THE INLAND SURFACE TROUGH WILL PROBABLY BE THE
FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY EARLIER IN THE DAY.
BREAKS IN THE CLOUDS WILL ALLOW POCKETS OF 2000-2500 J/KG CAPE TO
DEVELOP. CONVECTION SHOULD INCREASE IN COVERAGE TO THE EAST AS THE
DAY WEARS ON AND CONVECTIVE OUTFLOWS BECOME MORE NUMEROUS. WE ARE
CARRYING LIKELY POPS TUESDAY. HEAVY RAINFALL COULD BECOME A CONCERN
IN SPOTS GIVEN THE HEAVY RAINFALL THAT OCCURRED SUNDAY AND WILL
LIKELY FALL ON MONDAY AS WELL. WITH THE SURFACE TROUGH AXIS IN PLACE
THE LOW-LEVEL FLOW WILL WEAKEN TO LESS THAN 10 KT...RESULTING IN
EVEN SLOWER CELL MOTIONS AND LIKELY BACK-BUILDING AND MERGING
CONVECTION.

THE SURFACE AND UPPER TROUGH AXES LOOK TO SHIFT OFF THE COAST BY
WEDNESDAY NIGHT...PUSHING THE BEST CHANCE FOR PRECIP OFFSHORE AS
WELL. CONVECTIVE COVERAGE ON WEDNESDAY IS TRICKY DUE TO TIMING
VARIATIONS BUT FOR NOW WE WILL MAINTAIN CHANCE POPS ALL DAY WITH
HIGHEST VALUES OFF THE COAST.

ON THURSDAY...SLIGHT UPPER RIDGING TO THE WEST WILL ALLOW DRIER HIGH
PRESSURE OVER EASTERN CANADA TO SPREAD DOWN THE EASTERN SEABOARD AND
INTO OUR NORTHERN ZONES. WE THINK NORTHERN AREAS WILL BE MAINLY DRY
ON THURSDAY BUT A MORE MOIST ENE FLOW OVER SOUTHEAST GA COULD ALLOW
FOR SCATTERED SHOWERS/STORMS TO DEVELOP.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
MEDIUM-RANGE GUIDANCE IS NOW IN MUCH BETTER AGREEMENT REGARDING THE
LONG-TERM PERIODS. AN UNSEASONABLY DEEP UPPER RIDGE IS PROGGED TO
BUILD INTO THE GREAT LAKES REGION OVER THE WEEKEND WITH A CLOSED
UPPER LOW DEVELOPING OVER NORTHERN FLORIDA EARLY NEXT WEEK. FOR OUR
AREA...SURFACE HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD WILL
MAINTAIN A QUIETER PATTERN BUT KEEP ISOLATED TO SCATTERED CONVECTION
IN THE FORECAST...MAINLY OVER THE WATERS AND FAR SOUTHERN GA. TEMPS
WILL BE A FEW DEGREES BELOW NORMAL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
ABUNDANT LOW LEVEL MOISTURE WILL SUPPORT MVFR CEILINGS AND/OR
VISIBILITIES AT TIMES THROUGH 00Z AT BOTH KCHS AND KSAV. THERE IS A
LOW CHANCE OF IFR CIGS AT BOTH TERMINALS DURING THUNDERSTORMS
BETWEEN 20-00Z THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG AS A
CONVECTIVE COMPLEX SHIFTS ACROSS THE AREA THIS EVENING.

UNCERTAINTY REMAINS HIGH DURING THE OVERNIGHT PERIOD. HAVE
MAINTAINED MVFR CIGS BETWEEN 04-13Z TUESDAY FOR CHS AND 05-13Z
TUESDAY FOR SAV AS SHOWER ACTIVITY REMAINS POSSIBLE OVERNIGHT.
CONDITIONS WILL IMPROVE TO VFR AT BOTH TERMINALS AROUND 13Z AS DEEP
MOISTURE BEGINS TO SHIFT OVER THE ATLANTIC.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS WILL
BE POSSIBLE TUESDAY THROUGH WEDNESDAY WITH ROUNDS OF SHOWERS AND
STORMS. WEDNESDAY NIGHT THROUGH SATURDAY WILL MAINLY BE VFR BUT LOW
CEILINGS OR FOG MAY IMPACT EITHER TERMINAL DURING THE LATE NIGHT
PERIODS.

&&

.MARINE...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTHERLY
SYNOPTIC FLOW ACROSS THE WATERS THROUGH TONIGHT. WINDS WILL
GENERALLY BE IN THE 10-15 KT RANGE TODAY...BUT COULD INCREASE
UPWARDS OF AROUND 15 KT TONIGHT AS THE SURFACE PRESSURE GRADIENT
TIGHTENS AND WEAK SURGING DEVELOPS. SEAS WILL REMAIN IN THE 2-4 FT
RANGE.

SUB-ADVISORY SOUTHERLY FLOW TO CONTINUE TUESDAY THROUGH WEDNESDAY.
NORTHEAST WINDS WILL DEVELOP THURSDAY INTO THE WEEKEND AS HIGH
PRESSURE BUILDS FROM THE NORTH. CHANCES FOR SMALL CRAFT ADVISORY
CONDITIONS INCREASE BY SATURDAY AS SEAS COULD BUILD TO 6 FT OVER
OUTER WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL/JAQ
LONG TERM...JRL
AVIATION...JRL/DPB
MARINE...JRL/JAQ
Hazardous weather outlook, Jun 11, 4:51 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
451 AM EDT MON JUN 11 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
451 AM EDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AT TIMES THROUGH TONIGHT. THIS COULD RESULT IN MINOR
FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING
WINDS. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AT TIMES THROUGH TUESDAY. THIS COULD RESULT IN MINOR
FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
451 AM EDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING
WINDS. FREQUENT CLOUD-TO-WATER LIGHTNING IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 10:11 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     2 S COBBTOWN            32.26N  82.14W
06/10/2012                   TATTNALL           GA   LAW ENFORCEMENT

            A SHERIFF REPORTED TREES DOWN ON WOODROW WILLIAMS ROAD.

&&

EVENT NUMBER CHS1200359

DPB
Special weather statement, Jun 11, 12:40 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1240 PM EDT MON JUN 11 2012

GAZ087-088-SCZ040-111730-
ALLENDALE-JENKINS-SCREVEN-
1240 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 130 PM EDT...

AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEWIS...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...SYLVANIA AND
WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8186 3302 8152 3301 8149 3295 8151
      3290 8148 3290 8147 3288 8148 3287 8145
      3284 8146 3284 8142 3278 8143 3266 8187
TIME...MOT...LOC 1640Z 248DEG 15KT 3282 8173
Special weather statement, Jun 11, 2:10 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT MON JUN 11 2012

GAZ101-SCZ042-047-111900-
EFFINGHAM-HAMPTON-INLAND JASPER-
210 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 300 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TARBORO...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...FURMAN...GARNETT...GILLISONVILLE...GRAYS...
PINELAND...ROBERTVILLE...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3280 8109 3260 8086 3241 8117 3254 8132
TIME...MOT...LOC 1810Z 227DEG 20KT 3254 8116

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:28 PM EDTAreal Flood AdvisoryCHSBerkeley66 min
Jun 11, 2:12 AM EDTSpecial Weather StatementCHSBeaufort33 min
Jun 11, 3:09 AM EDTAreal Flood AdvisoryCHSBeaufort81 min
Jun 11, 5:23 AM EDTAreal Flood AdvisoryCHSBeaufort63 min
Jun 11, 2:10 PM EDTSpecial Weather StatementCHSHampton50 min
Jun 11, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester, Hampton61 min
Jun 11, 3:23 PM EDTSpecial Weather StatementCHSAllendale37 min
Jun 11, 3:53 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester, Hampton, Jasper112 min
Jun 11, 4:45 PM EDTSpecial Weather StatementCHSJasper30 min
Jun 11, 5:13 PM EDTSpecial Weather StatementCHSJasper32 min
Jun 11, 5:23 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper37 min
Jun 11, 5:24 PM EDTTornado WarningCHSBeaufort, Jasper36 min
Jun 11, 6:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton58 min
Jun 11, 6:34 PM EDTSpecial Weather StatementCHSBerkeley41 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.